Serotonin syndrome occurs when you take drugs that cause high levels of chemical serotonin to build up in your body.
- Serotonin is a chemical produced by your body that is necessary for your nerve cells and brain to function. But too much serotonin causes signs and symptoms that can range from mild (chills and diarrhea) to severe (muscle stiffness, fever, and seizures). Severe serotonin syndrome can lead to death if left untreated.
- Serotonin syndrome can occur when you increase the dose of certain drugs or add a new drug to your regimen. Certain illegal drugs and supplements are also linked to serotonin syndrome. Serotonin syndrome treatment in Nizamabad
- Serotonin syndrome symptoms usually appear several hours after taking a new medicine or increasing the dose of a medicine that you are already taking.
- Signs and symptoms are:
- Restlessness or restlessness
Fast heart rate and high blood pressure
Loss of muscle coordination or contraction
- An excessive build-up of serotonin in your body leads to the symptoms of serotonin syndrome.
- Under normal circumstances, the nerve cells in your brain and spinal cord produce serotonin, which regulates your alertness, behavior, and body temperature.
- Other nerve cells in your body, mainly in your gut, also produce serotonin. Serotonin plays a role in regulating your digestive process, blood flow and breathing.
- Although it is possible that taking a single drug that increases serotonin levels could lead to serotonin syndrome in susceptible individuals, this condition is most common when you combine certain drugs.
- Some people are more sensitive to the drugs and supplements that cause serotonin syndrome than others, but anyone can get the disease.
- You are at an increased risk of serotonin syndrome if:
- You have recently started taking or increasing the dose of a medicine known to increase serotonin levels
You are taking more than one medicine known to increase serotonin levels Serotonin syndrome treatment in Nizamabad
- Serotonin syndrome is usually not a problem once serotonin levels return to normal.
- If left untreated, severe serotonin syndrome can lead to loss of consciousness and death.
- Taking more than one serotonin-related drug or increasing the dose of a serotonin-related drug increases the risk of serotonin syndrome.
- Be sure to talk to your doctor if you or a family member has symptoms after taking any medicine.
- Also, talk to your doctor about the possible risks. Do not stop taking such drugs yourself. If your doctor prescribes a new medicine for you, make sure he knows all of the other medicines you are taking, especially if more than one doctor prescribes you. Serotonin syndrome treatment in Nizamabad